Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Birth Control And Zoloft?


  • Please log in to reply
2 replies to this topic

#1 mimi77

mimi77

    Junior Member

    ID: 45395

  • Junior Member
  • PipPip
  • 64 posts
  • Gender:Female

Posted 21 January 2011 - 04:30 PM

Hi guys,

I was wondering if anyone knows about potential side effects of taking both birth control pills and Zoloft at the same time? I have never been on birth control before because I have not had a long term partner until now. I have been on 100 mg Zoloft for about a year now, and have been using condoms with my partner, but we would both like to do it "natural" so to say...

Thanks,
mimi77

#2 BetterOff

BetterOff

    Platinum Member

    ID: 50382

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 21 January 2011 - 04:54 PM

Hello, hate to say this but you are asking people who are not qualified to answer that question. I dont think anyone on DF is a professional in such matters, though other members may be able to relate what their doctors told *them*. My advice is to ask your doctor, or just call and ask the nurse to ask the doctor if its okay. If there is a conflict of meds, the doctor is good enough to know and will get back with you, he may have a preference for what type of birth control is the best for you. Besides I think you will have to see him anyway to get a prescription, so take advantage of the opportunity to ask him all the questions you can come up with, I always squeeze the doctor dry with questions when I visit... Lets just say I get my monies worth!
Good Luck!!
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#3 Liliah

Liliah

    Silver Member

    ID: 50342

  • Silver Member
  • PipPipPipPipPipPip
  • 999 posts
  • Gender:Female
  • Location:Dayton, OH

Posted 21 January 2011 - 05:19 PM

Hey there,

I had an absolutely horrible experience on Zoloft and birth control. In addition to gaining a pretty good amount of weight (a risk with either of those by itself), I also became extremely depressed, entirely uninterested in sex, and acutely suicidal. In truth, I acted on the urge and am lucky to be here. I know all of our bodies are very, very different—so what is not safe for me may be absolutely fine for you—but when I saw this topic heading, I felt obligated to share my story, just to air on the side of caution. I don't mean to frighten you, and am in no way purporting to be a medical expert—just an ally looking out for others on DF! Please talk to both your psychiatrist and general practitioner about the risks involved with taking SSRIs and birth control simultaneously, as both medications affect your mood, appetite, and libido. Honestly, mixing birth control and anti-depressants seems to be fine for most—but I am just not one of those people.

Have you ever considered getting an IUD? They are manufactured with or without hormones, and are extremely effective at preventing pregnancy (though, just as the pill, do not protect against STDs). My friend recently got one, and has been singing its praises all over the place. Just a thought!

Good luck talking to your doctors and getting a more concrete answer. :)

Take care,
Liliah

Edited by Liliah, 21 January 2011 - 05:20 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users